STANLEY A. BLUMENTHAL, M.D., F.A.C.P.; DAVID H. P. STREETEN, M.B., D.PHIL., F.R.C.P.
We wish to report a case that underscores the conclusions of Williams and Palmer in their recent editorial (Ann Intern Med 83:567-568, 1975). The patient, whose case account follows, is to our knowledge the youngest patient with phenformin-related lactic acidosis yet reported.
A 30-year-old white man with a 3-year history of diabetes entered State University Hospital on 4 June 1974. During the preceding year, he took 250 mg of DBI-TD1 per day in divided doses. He worked long hours in a gas station and was well until 6 days before admission, when he developed mild fever and cervical adenopathy. A
BLUMENTHAL SA, STREETEN DHP. Phenformin-Related Lactic Acidosis in a Thirty-Year-Old Man. Ann Intern Med. 1976;84:55–56. doi: 10.7326/0003-4819-84-1-55_2
Download citation file:
Published: Ann Intern Med. 1976;84(1):55-56.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use